Hail, Clarke
- When
- March 30, 9:00 PM CST to 9:05 PM CST
- Where
- Clarke County, Grove Hill
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.700, -87.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 30, 4:25 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 425 PM CST WED MAR 30 2005 .SYNOPSIS...TODAYS WEATHER MAPS SHOW HIGH PRESSURE OFF THE EAST COAST OF FLORIDA WHILE LOW PRESSURE EVOLVES INTO THE UPPER MISSISSIPPI RIVER VALLEY. EXTENDING FROM THE LOW IS A TRAILING COLD FRONT THROUGH WESTERN MISSOURI INTO SOUTH CENTRAL TEXAS. && .SHORT TERM...CLOUDS CONTINUE TO THICKEN ACROSS THE FORECAST AREA THIS EVENING...WITH MODERATED TEMPS IN THE UPPER 60S ADVECTING IN FROM THE GULF WATERS. TEMPERATURES WILL DROP SLIGHTLY THIS EVENING AND THEN LEVEL OFF FOR THE REMAINDER OF THE NIGHT AS WARM AIR ADVECTION BALANCES WEAK RADIATIONAL COOLING. ABUNDANT LOW LEVEL MOISTURE AND INCREASING OVER-RUNNING PATTERN OVER SOUTHEAST BASED SURFACE HIGH PRESSURE WILL BRING SCATTERED COVERAGE OF SHOWERS TO THE FORECAST AREA OVERNIGHT...MAINLY AFTER MIDNIGHT. A FEW THUNDERSTORMS MAY OCCUR AFTER MIDNIGHT WITH ARRIVAL OF UPPER SHORT WAVE. THE RAIN COVERAGE WILL INCREASE ON THURSDAY TO LIKELY AS SURFACE LOW DEVELOPS OVER SOUTHEAST TEXAS AND ADVANCES NORTHEAST THURSDAY NIGHT. MODERATE CAPE AROUND 2000 J/KG AND HELICITY VALUES AROUND 200 M2/S2 IN THE WARM SECTOR IN THE AFTERNOON AND EVENING HOURS WILL ALLOW STORMS TO POTENTIALLY BECOME SEVERE. THE EXACT THREAT AREA WILL BE FINE TUNED OVER THE NEXT 24 HOURS...BUT WILL INCLUDE MOST OF THE FORECAST AREA. WENT WITH THE WARMER MAV TEMPERATURE GUIDANCE FOR FRIDAY AS CLOUDS SHOULD CLEAR BY THE AFTERNOON AS OPPOSED TO THE COOLER ETA HANGING ON TO THE WARP AROUND CLOUDS. && .LONG TERM...SYSTEM WILL EXIT THE REGION BY THE WEEKEND WITH COOLER THAN NORMAL TEMPERATURES TO FOLLOW AS UPPER TROUGH DOMINATES THE EASTERN CONUS. ZONAL FLOW WILL RETURN EARLY NEXT WEEK WITH TEMPERATURES RETURNING TO NEAR NORMAL. NEXT CHANCE OF RAIN WILL RETURN BY MIDWEEK AS ANOTHER IMPRESSIVE SYSTEM MOVE ACROSS THE SOUTHERN PLAINS. && .MARINE...THE COASTAL WATERS WILL BE IN BETWEEN A HIGH INTO THE SOUTHWEST ATLANTIC AND A FRONTAL SYSTEM THAT SETTLES INTO THE DEEP SOUTH THURSDAY. A WAVE OF LOW PRESSURE IS FORECAST TO DEVELOP ALONG THE FRONT BETWEEN PINE BLUFF ARKANSAS AND JACKSON MISSISSIPPI THURSDAY NIGHT. THE LOW IS FORECAST TO TRACK NORTHEAST INTO THE MID ATLANTIC STATES FRIDAY. AS THE LOW PASSES OFF TO THE NORTH AND EAST...A FRONTAL PASSAGE IS FORECAST INTO THE MARINE AREA FRIDAY AFTERNOON. AHEAD OF THIS BOUNDARY...THE FORECAST CALLS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AND TRACK EAST THROUGH THE NORTHERN GULF WATERS. SOME OF THESE POSSIBLY STRONG TO SEVERE THURSDAY NIGHT INTO FRIDAY MORNING...CREATING A MARINE HAZARD ESPECIALLY TO SMALL MARINE VESSELS. GUIDANCE SHOWS GOOD CLUSTERING WITH REGARD TO WIND DIRECTION AND SPEEDS...SUGGESTING STRONG OFFSHORE FLOW IN THE WAKE FRIDAYS FRONT AND A BUILDING SEA STATE TO AT OR ABOVE 7 FEET FRIDAY AND SATURDAY. && .FIRE WEATHER...LITTLE CONCERN THROUGH FRIDAY AS DEEP SOUTHERLY FLOW ALONG WITH WIDESPREAD RAINS ARE EXPECTED THROUGH EARLY FRIDAY MORNING. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED OVER THE WEEKEND INTO EARLY NEXT WEEK AS BROAD AREA OF HIGH PRESSURE BUILDS OVER MUCH OF THE LOWER MS RIVER VALLEY AND NORTH CENTRAL GULF COAST. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 76 66 76 / 50 70 70 70 PENSACOLA 68 75 67 77 / 40 50 60 70 DESTIN 67 74 67 75 / 40 50 60 70 EVERGREEN 64 76 64 77 / 50 70 70 70 WAYNESBORO 64 78 65 74 / 60 50 70 50 CAMDEN 64 76 64 77 / 60 60 70 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1115 AM CST WED MAR 30 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1115 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP MAINLY TONIGHT AS A UPPER LEVEL DISTURBANCE PASSES ACROSS AN INCREASINGLY MOIST AIRMASS. SOME OF THE STORMS LATER TONIGHT COULD BE STRONG. HOWEVER...THE BEST CHANCES FOR ORGANIZED SEVERE WEATHER LOOKS TO REMAIN WELL NORTH OF THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE THREAT OF SEVERE WEATHER SHIFTS SOUTHWARD. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION FRIDAY. AHEAD OF THIS FRONT...SHOWERS AND THUNDERSTORMS ARE FORECAST TO ORGANIZE...WITH A FEW STORMS BECOMING STRONG OR SEVERE THURSDAY EVENING INTO FRIDAY MORNING. THE STORM PREDICTION CENTER IN NORMAN HAS POSTED A SLIGHT CHANCE OF SEVERE THUNDERSTORMS DURING THIS TIME FRAME. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY THURSDAY NIGHT INTO FRIDAY MORNING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
724 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL BEAUMONT 31.17N 88.92W
03/30/2005 1.75 INCH PERRY MS COUNTY OFFICIAL
0707 PM HAIL RUNNELSTOWN 31.38N 89.11W
03/30/2005 1.75 INCH PERRY MS COUNTY OFFICIAL
NEAR CORNITH CHURCH ROAD
&&
DAVEEThe Mobile radar (KMOB), 122 km away, was scanning. The volume nearest the first event began at 02:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439711.